Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 38, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 21, 2015, 6:57 AM CDT for Angelina County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2015, 6:57 AM CDT (11:57 UTC)
- Expired
- May 21, 2015, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 166 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:00 AM CDT | FLASH FLOOD | Huntington, TX | HIGHWAY 69 SOUTH OF LUFKIN MAJOR FLOODING |
| May 21, 7:00 AM CDT | FLASH FLOOD | Lufkin, TX | HIGHWAY 69 SOUTH OF LUFKIN |
| May 21, 7:20 AM CDT | FLASH FLOOD | Burke, TX | HIGHWAY 69 SOUTH BETWEEN LUFKIN AND BURKE MAJOR FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 12.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
996
WGUS54 KSHV 211157
FFWSHV
TXC005-211500-
/O.NEW.KSHV.FF.W.0038.150521T1157Z-150521T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 AM CDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ANGELINA COUNTY IN EASTERN TEXAS...
* UNTIL 1000 AM CDT
* AT 656 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN FALLING ACROSS THE WARNED AREA. UP TO TWO TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LUFKIN...DIBOLL...HUDSON...HUNTINGTON...BURKE...HOMER AND SHAWNEE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3110 9474 3112 9479 3113 9480 3113 9482
3114 9483 3114 9484 3139 9484 3139 9451
3110 9451
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:53 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 21, 3:53 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 353 AM CDT THU MAY 21 2015 .DISCUSSION... SHORT WAVE MOVING ACROSS THE REGION THIS MORNING WAS PROVIDING LIFT FOR SCATTERED SHOWERS AND THUNDERSTORMS...WHICH WILL PERSIST THROUGH AT LEAST MID MORNING. ON THE SURFACE A SOUTHWARD MOVING COLD FRONT HAD REACHED THE SOUTHERN BORDER OF THE CWA. UNSEASONABLY LOW LEVEL COLD ADVECTION BEHIND THE FRONT WILL FOLLOW TODAY... EASILY MOVING THROUGH THE ENTIRE CWA BY EVENING AS THE SURFACE FRONT REACHES THE COAST. PRECIPITATION WILL GRADUALLY BECOME ISOLATED BY THIS AFTERNOON WITH ONLY SMALL CHANCES TONIGHT ACROSS WESTERN AREAS. PLEASANT TEMPERATURES AND HUMIDITY WILL REPLACE THE TROPICAL AIR THAT HAS BEEN IN PLACE FOR A WHILE...AND THURSDAY MORNING TEMPERATURES WILL FALL INTO THE 50S ACROSS THE NORTHERN TWO THIRDS OF THE FORECAST AREA. WITH THE FRONT STALLING ALONG THE COAST...SOUTHERLY 850MB FLOW WILL CONTINUE TO BRING MOISTURE NORTHWARD...SO LOOK FOR CONVECTION TO INCREASE FRIDAY...ESPECIALLY ACROSS THE WESTERN ZONES WHEN THE NEXT SHORTWAVE APPROACHES THE REGION. THIS WAVE WILL RIDE UP THE BACK SIDE OF A WEAK RIDGE...WHICH SHOULD LIMIT RAIN CHANCES EASTERN AREAS TO ISOLATED. A MUCH STRONGER IMPULSE IN SOUTHWEST FLOW WILL APPROACH THE AREA LATE SATURDAY WITH LOW LEVEL MOISTURE INCREASING AS SURFACE WINDS BECOME SOUTHERLY. WIDESPREAD CONVECTION WILL SPREAD FROM WEST TO EAST ACROSS THE REGION SATURDAY NIGHT...CONTINUING THROUGH THE DAY SUNDAY. PW VALUES EXPECTED TO BE HIGH...SO HEAVY RAINFALL IS POSSIBLE. SUNDAYS SYSTEM WILL BE FOLLOWED BY ANOTHER...WHICH WILL BRING ADDITIONAL ROUNDS OF CONVECTIVE STORMS MONDAY AND AGAIN TUESDAY. FINALLY BY TUESDAY NIGHT INTO WEDNESDAY...UPPER LEVEL FLOW BECOMES MORE ZONAL...AND ANY ADDITIONAL RAINFALL WILL BE LIMITED... RESULTING FROM DAYTIME HEATING. EXCEPT FOR THE BRIEF BREAK IN TEMPERATURES AND HUMIDITY TODAY AND FRIDAY...EXPECT VERY HUMID WEATHER DUE TO THE CLOUDINESS AND RAIN... WITH HIGHS MOSTLY LOWER AND MID 80S. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 59 77 66 / 50 30 30 20 MLU 74 57 77 64 / 20 10 10 20 DEQ 72 55 71 60 / 50 20 50 20 TXK 71 57 73 62 / 50 20 40 20 ELD 71 57 74 62 / 30 10 20 20 TYR 74 62 77 67 / 50 30 50 20 GGG 75 61 78 67 / 50 30 40 20 LFK 81 67 81 70 / 50 30 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, May 21, 5:03 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 503 AM CDT THU MAY 21 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 503 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AND TONIGHT. A FEW STORMS MAY BE STRONG WITH GUSTY WIND...HAIL AND HEAVY RAINFALL. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED. RAINFALL MAY BE HEAVY SUNDAY THROUGH TUESDAY...WITH FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 21, 6:00 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU MAY 21 2015
TXZ149-152-165-211145-
CHEROKEE TX-ANGELINA TX-NACOGDOCHES TX-
600 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES...
SOUTHEASTERN CHEROKEE AND NORTHWESTERN ANGELINA COUNTIES UNTIL 645 AM
CDT...
AT 559 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WODEN...OR 10 MILES NORTHEAST OF LUFKIN...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUFKIN...NACOGDOCHES...HUDSON...HUNTINGTON...WELLS...POLLOK...
WODEN...ETOILE...MELROSE...OAK RIDGE...CENTRAL...HOMER...CLAWSON AND
REDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORM MERGERS...AND
MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3126 9490 3128 9489 3128 9488 3130 9490
3132 9490 3134 9491 3134 9495 3135 9496
3138 9495 3140 9497 3152 9499 3163 9439
3134 9433 3123 9486
TIME...MOT...LOC 1059Z 251DEG 9KT 3144 9459
24Special weather statement, May 21, 6:21 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 AM CDT THU MAY 21 2015
ARZ070>072-LAZ001>004-TXZ097-108>112-125-126-138-211200-
MILLER AR-LAFAYETTE AR-COLUMBIA AR-CLAIBORNE LA-BOSSIER LA-
WEBSTER LA-CADDO LA-MARION TX-TITUS TX-CAMP TX-CASS TX-UPSHUR TX-
FRANKLIN TX-MORRIS TX-BOWIE TX-HARRISON TX-
621 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA...MILLER
AND LAFAYETTE COUNTIES...NORTHWESTERN CLAIBORNE...NORTHERN BOSSIER...
NORTHWESTERN CADDO AND NORTHWESTERN WEBSTER PARISHES...CAMP...
SOUTHERN TITUS...CASS...SOUTHEASTERN BOWIE...SOUTHERN FRANKLIN...
NORTHWESTERN HARRISON...NORTHERN UPSHUR...MORRIS AND MARION COUNTIES
UNTIL 700 AM CDT...
AT 620 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GARLAND TO 8 MILES
SOUTHWEST OF MOUNT PLEASANT...AND MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...ATLANTA...SPRINGHILL...GILMER...PITTSBURG...
STAMPS...LEWISVILLE...LEESBURG...VIVIAN...MOUNT VERNON...
DAINGERFIELD...HAYNESVILLE...JEFFERSON...LINDEN...HUGHES SPRINGS...
LONE STAR...QUEEN CITY...NAPLES...CULLEN AND ORE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO ISOLATED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3341 9354 3290 9309 3266 9498 3290 9515
3300 9515 3297 9517 3296 9517 3296 9520
3312 9531 3319 9531
TIME...MOT...LOC 1120Z 315DEG 25KT 3332 9372 3310 9510
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:47 PM CDT | River Flood Warning | SHV | Cass, Marion | 14 days |
| May 20, 11:44 PM CDT | Special Weather Statement | SHV | San Augustine | 61 min |
| May 21, 6:00 AM CDT | Special Weather Statement | SHV | Angelina | 45 min |
| May 21, 6:12 AM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches | 3 hr |
| May 21, 6:21 AM CDT | Special Weather Statement | SHV | Camp, Cass, Franklin, Marion, Morris, Titus and 1 more | 39 min |
| May 21, 7:05 AM CDT | Special Weather Statement | SHV | Harrison, Marion | 55 min |
| May 21, 8:14 AM CDT | Special Weather Statement | SHV | Gregg, Harrison, Panola, Rusk | 46 min |
| May 21, 8:39 AM CDT | Areal Flood Advisory | SHV | Gregg, Harrison, Panola, Rusk, Shelby | 3 hr |
| May 21, 8:47 AM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 3 hr |
| May 21, 10:09 AM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches | 3 hr |
| May 21, 10:18 AM CDT | Areal Flood Advisory | SHV | Sabine | 3 hr |
| May 21, 10:54 AM CDT | Flash Flood Warning | SHV | Angelina | 4 hr |
| May 21, 2:48 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, San Augustine | 117 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.